Monday, January 24, 2011

This Is Your Brain on Steroids

I am tapering down to 4 pills which is roughly 4mg equivalent of Prednisone or 20 mg of Hydrocortisone.

This is a sub-physiologic dose!!!

I am taking it slow. Trying alternate day between the new lower dose and the old higher dose. Hoping that is effective at gently easing my brain into the new dose.

Which I need because, yesterday? My brain did not work. At all.

Went to the mall with a friend and my brain decided that Floor 3 meant we had to go down to the basement level instead of up to the actual third floor.

I took me about 2 minutes to realize my mistake.

Why yes, I do drive a vehicle with that cognition. Defensive driving, it's not just because of the drunks people. Also, those people driving slow in one lane? Might just be trying not to kill anyone so stop honking.

Further, I hope to go back to work with this brain. I'm sure my work performance will be stellar! Right? RIGHT?

Embarrassed, I explained to my friend that I was tapering steroids and therefore was not in full possession of all my synapses. Fortunately, they have known me for a looong time and it was no big deal.

But gah.

My brain is a moron.

On the klutz front, I have lost all the skin on my toe (and I mean ALL of it) from the blister which is minor, but majorly annoying. As I had plans to like, you know, use my leg in the near future. The ankle, is ostensibly the worst injury but it's just bruising, not sprain or strain so it's functional. Nor does it rub like the toe, which aggravates the whole thing.

3 comments:

  1. This brain fog moment might make you smile: I got off the plane from my vacation, picked my luggage off the carousel, checked out through customs and security...and then realized I was carrying less than I was before...hmmm...then I realized that my luggage was still sitting beside the carousel. And that's without prednisone on board! In other words, I think you're doing great :)

    ReplyDelete
  2. Ha. I would totally do that Penelope. You are not alone!

    M

    ReplyDelete
  3. Hi, I just had an am cortisol that was 1.6 . This was a relief actually since my primary doctor told me to "see a dietitian" when I told him that I needed my pituitary looked at. I am a former ICU nurse who worked in an Open Heart Surgery Unit. (about as heavy duty as you can get.) and despite my loss of smell, 30 lbs and being in the hospital for a sodium of 122 (that is dangerously low) , being diagnosed with Symptoms of Anti diuretic Hormone, muscle pain, ...just every symptom that Adrenal insufficiency has he said to see a dietitian. Thank goodness my Endo did not and did the cortisol test.
    Here is my question, The believe it to be pituitary axis suppression due to the steroids I intermittently take for pseudo gout. BUT all she prescribed me was 5mg of Prednisone to "get me ready to have surgery later on my foot because my body is basically not making any cortisol at the moment." Doesn't that sound low? I mean you are on a taper and you are at 4mg. What did they start you at when you were first diagnosed? Because maybe I have not given it time yet but I before she prescribed it I was basically not getting out of bed. The only time I could do anything was when I took 10 mg of methylpredisolone for my flares or such muscle pain that I believed a flare was eminent. I just thought it would be at least 7.5.

    ReplyDelete

Thanks for your comment. I read all comments and do my best to respond to questions, usually in a new post.

If you have adrenal issues and want to connect with other patients the following message boards are wonderful resources:

http://www.mdjunction.com/forums/adrenal-insufficiency-discussions/general-support

http://www.addisonssupport.com/